The commonest cause of elevated ALT is nonalcoholic fatty liver disease which is common in people who are obese, in diabetics and those with hypercholesterolemia. Folic acid deficiency can cause diarrhea, loss of appetite, weight loss, weakness, headaches, a sore tongue, heart palpitations, irritability and memory problems and increased risk of cardiovascular disease. There are few studies which do say that folic acid deficiency can give rise to raised ALT.It is important to evaluate a person and all symptoms, sign, physical exam, medical history, results of other tests, etc before arriving at any diagnosis and starting treatment. Do consult your doctor before starting folic acid. At the meantime you may try reducing weight if you are overweight. Adopt lifestyle changes like include exercise in your daily regime and avoid fried fatty foods. Follow up with your doctor regarding repeat ALT testing. Write to me again.
Best luck and regards!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.